Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 98, NWS Tulsa, OK

April 17, 2015Benton County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 17, 2015, 8:06 PM CDT for Benton County, Arkansas. It was in force for 39 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 17, 2015, 8:06 PM CDT (01:06 UTC)
Expired
Apr 17, 2015, 8:45 PM CDT
In force
39 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Benton County, AR

The radar

The Tulsa radar (KINX), 119 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 17, 8:10 PM CDTHAIL 1.25Bentonville, AR
Apr 17, 8:15 PM CDTHAIL 0.88Bentonville, AR
Apr 17, 8:15 PM CDTHAIL 11 N Centerton, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.1 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2015-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 582 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2015-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
582 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1307 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

895 
WUUS54 KTSA 180106
SVRTSA
ARC007-180145-
/O.NEW.KTSA.SV.W.0098.150418T0106Z-150418T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
806 PM CDT FRI APR 17 2015

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BENTON COUNTY IN NORTHWEST ARKANSAS...

* UNTIL 845 PM CDT

* AT 804 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  BENTONVILLE...AND MOVING NORTH AT 5 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...BENTONVILLE...MILLER AND
  BELLA VISTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3646 9432 3642 9410 3629 9421 3633 9435
TIME...MOT...LOC 0106Z 199DEG 5KT 3636 9425

HAIL...1.00IN
WIND...60MPH

$$
3 follow-up statements
367 
WWUS54 KTSA 180118
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
818 PM CDT FRI APR 17 2015

ARC007-180145-
/O.CON.KTSA.SV.W.0098.000000T0000Z-150418T0145Z/
BENTON AR-
818 PM CDT FRI APR 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL BENTON
COUNTY UNTIL 845 PM CDT...

AT 816 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BENTONVILLE...
AND MOVING NORTH AT 5 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IN OR NEAR THE PATH INCLUDE...BENTONVILLE...MILLER AND
  BELLA VISTA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3634 9432 3646 9432 3642 9410 3629 9421
TIME...MOT...LOC 0118Z 199DEG 5KT 3637 9425

HAIL...1.00IN
WIND...60MPH

$$
949 
WWUS54 KTSA 180134
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
834 PM CDT FRI APR 17 2015

ARC007-180145-
/O.CON.KTSA.SV.W.0098.000000T0000Z-150418T0145Z/
BENTON AR-
834 PM CDT FRI APR 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL BENTON
COUNTY UNTIL 845 PM CDT...

AT 832 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BENTONVILLE...
AND MOVING NORTH AT 5 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IN OR NEAR THE PATH INCLUDE...BELLA VISTA AND MILLER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3631 9420 3636 9430 3646 9432 3642 9410
TIME...MOT...LOC 0134Z 199DEG 5KT 3639 9425

HAIL...1.00IN
WIND...60MPH

$$
404 
WWUS54 KTSA 180142
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
842 PM CDT FRI APR 17 2015

ARC007-180152-
/O.EXP.KTSA.SV.W.0098.000000T0000Z-150418T0145Z/
BENTON AR-
842 PM CDT FRI APR 17 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BENTON COUNTY WILL
EXPIRE AT 845 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.

LAT...LON 3631 9420 3636 9430 3646 9432 3642 9410
TIME...MOT...LOC 0142Z 199DEG 5KT 3640 9425

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 5:55 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Apr 17, 5:55 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
555 PM CDT FRI APR 17 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
FOR THE 0Z TAFS... VFR CONDITIONS ARE EXPECTED TO PREVAIL AT ALL
SITES THROUGHOUT THE 24 HOUR FORECAST PERIOD. WIDESPREAD THUNDERSTORMS
WILL DEVELOP ACROSS THE REGION THIS EVENING... EVENTUALLY BECOMING
THE PREVAILING CONDITION. CONDITIONS ARE EXPECTED TO CONTINUE TO DETERIOIATE
WITH TIME TONIGHT AND TOMORROW. BRIEF MVFR OR POSSIBLY IFR
CEILINGS AND/OR VISIBILITIES... ALONG WITH HEAVY RAINFALL AND EVEN
SMALL HAIL WILL BE POSSIBLE WITH ANY STORM CELLS THAT MAKE A
DIRECT HIT ON A TERMINAL.

&&

.PREV DISCUSSION... /ISSUED 305 PM CDT FRI APR 17 2015/

DISCUSSION...
UPPER LEVEL LOW CURRENTLY SPINNING OVER NORTHERN NEW MEXICO/SOUTHERN
COLORADO WILL BE THE DRIVING FORCE BEHIND THE WEATHER ACROSS EASTERN
OKLAHOMA AND WESTERN ARKANSAS THIS WEEKEND. WITH PACIFIC MOISTURE
BEING ENTRAINED TO THE FLOW AROUND THE UPPER LEVEL LOW...SHOWERS
AND THUNDERSTORMS WILL BECOME LIKELY ACROSS THE AREA LATE TONIGHT
AND INTO SATURDAY MORNING. THE ACTIVITY WILL BECOME MORE SCATTERED
IN NATURE BY SATURDAY AFTERNOON. SOME OF THESE STORMS COULD BECOME
STRONG TO SEVERE WITH LARGE HAIL THE MAIN THREAT. THE UPPER LEVEL
LOW WILL SLOWLY MOVE OUT OF THE ROCKIES AND ACROSS THE PLAINS SATURDAY
NIGHT INTO SUNDAY AS IT WEAKENS. THE CHANCES OF SHOWERS AND THUNDERSTORMS
WILL CONTINUE DURING THIS TIME-FRAME WITH THE GREATEST THREAT FOR
SEVERE WEATHER SUNDAY AFTERNOON AND EVENING AS THE UPPER LEVEL DISTURBANCE
AND ASSOCIATED SURFACE COLD FRONT MOVES ACROSS THE AREA. LARGE HAIL AND
DAMAGING WINDS WILL BE THE MAIN CONCERN.

THE CHANCES OF SHOWERS AND THUNDERSTORMS RETURN TUESDAY AND CONTINUE
RIGHT THROUGH THE END OF THE WORK WEEK AS A SERIES OF UPPER LEVEL
DISTURBANCES MOVES ACROSS THE REGION. THE BEST CHANCES WILL COME
THURSDAY INTO FRIDAY DEPENDING ON THE TIMING OF A COLD FRONT MOVING
THROUGH THE AREA. MODELS DIFFERENCES ARE PRETTY SIGNIFICANT 6 TO 7 DAYS
OUT.

NOT EXPECTING ANY WILD TEMPERATURE VARIATIONS DURING THE FORECAST PERIOD
WITH TEMPERATURES GENERALLY 5 DEGREES EITHER SIDE OF NORMAL. AT LEAST FOR
HIGH TEMPERATURES.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...06
Hazardous weather outlook, Apr 17, 4:55 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK..CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
455 PM CDT FRI APR 17 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
455 PM CDT FRI APR 17 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...MAINLY EASTERN OKLAHOMA.
	ONSET...THIS EVENING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...MAINLY EASTERN OKLAHOMA.
	ONSET...THIS EVENING THROUGH TONIGHT.

DISCUSSION...
AREAS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
EVENING...AND ESPECIALLY OVERNIGHT...ACROSS THE REGION. SOME OF THE
INITIAL STORMS COULD BECOME STRONG TO MARGINALLY SEVERE...WITH HAIL
AND GUSTY WIND BEING THE MAIN THREATS. LOCALLY HEAVY RAINFALL WILL
BE POSSIBLE AS WELL...MAINLY OVERNIGHT ACROSS EASTERN OKLAHOMA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY AND THURSDAY...SEVERE THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO SATURDAY
AND SUNDAY AS A SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM TRACKS
OVER THE REGION. THOUGH THE MAIN THREAT WILL BE HEAVY RAINFALL AND
LOCALIZED FLOODING...UPPER LEVEL SUPPORT FROM THE LOW PRESSURE
SYSTEM COULD ALSO TRIGGER A FEW STRONGER STORMS CAPABLE OF PRODUCING
HAIL AND STRONG WINDS ESPECIALLY ON SUNDAY. THE SYSTEM WILL FINALLY
PUSH NORTHEAST OF THE REGION LATE SUNDAY...LEAVING MONDAY DRY BUT
COOLER. THE UPPER LEVEL PATTERN WILL REMAIN UNSETTLED...WITH
ADDITIONAL CHANCES FOR SHOWERS AND STORMS DEVELOPING BY MID NEXT
WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
WITH THE RECENT RAINS AND THE AMOUNT OF ADDITIONAL PRECIPITATION
EXPECTED ACROSS THE AREA OVER THE NEXT 36 TO 48 HOURS...FLOODING
COULD BECOME A CONCERN.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

16

In the hours before

Special weather statement, Apr 17, 5:49 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
549 PM CDT FRI APR 17 2015

ARZ002-011-172330-
CARROLL AR-MADISON AR-
549 PM CDT FRI APR 17 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     SOUTHEASTERN CARROLL AND EASTERN MADISON

AT 549 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
KINGSTON...MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OSAGE...DRYFORK...DELMAR...
METALTON...RUDD...KINGSTON AND MARBLE.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3611 9331 3612 9347 3609 9347 3608 9345
      3608 9344 3600 9345 3608 9365 3628 9356
      3619 9329 3613 9329
TIME...MOT...LOC 2249Z 198DEG 6KT 3611 9351
Special weather statement, Apr 17, 7:43 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
743 PM CDT FRI APR 17 2015

ARZ001-010-180130-
BENTON AR-WASHINGTON AR-
743 PM CDT FRI APR 17 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     CENTRAL BENTON AND NORTHERN WASHINGTON

AT 743 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTH OF
SPRINGDALE...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...LOWELL...MONTE NE...SPRINGDALE...
SONORA AND OAK GROVE.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3630 9401 3615 9398 3614 9422 3628 9422
TIME...MOT...LOC 0043Z 222DEG 3KT 3622 9412
Special weather statement, Apr 17, 8:00 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
800 PM CDT FRI APR 17 2015

ARZ001-180130-
BENTON AR-
800 PM CDT FRI APR 17 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     CENTRAL BENTON

AT 800 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF CENTERTON...STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...MILLER...BENTONVILLE...CENTERTON AND BELLA
VISTA.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
WIND GUSTS TO 40 MPH.

LAT...LON 3643 9433 3643 9410 3629 9414 3629 9430
TIME...MOT...LOC 0100Z 182DEG 1KT 3634 9424

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 7:43 PM CDTSpecial Weather StatementTSABenton47 min
Apr 17, 8:00 PM CDTSpecial Weather StatementTSABenton30 min
Apr 17, 8:31 PM CDTAreal Flood AdvisoryTSABenton, Washington3 hr
Apr 17, 8:44 PM CDTSpecial Weather StatementTSABenton46 min
Apr 17, 9:29 PM CDTSpecial Weather StatementTSABenton31 min
Apr 18, 6:25 AM CDTAreal Flood AdvisoryTSASebastian3 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.